I have slight ringing in my ears and have tinnitus. Does lexapro help with that?
Escitalopram - Does Lexapro Help With Tinnitus?
Question posted by gator3799 on 12 May 2016
Last updated on 27 November 2016 by Anonymous
Lexapro made my tinnutis unbearable, as did effexor, wellbutrin, and buspar. When I am taking any of these meds, the ringing in my ears is so loud that some days it almost drives me crazy. It is also worse from cough syrup with codeine, antihistamines, aspirin, and many other medications. It sounds like very loud crickets on a summer's night, very high pitched.. Sometimes it sounds like a jet taking off. Sometimes it is very high pitched, sometimes a loud, low roar. My ENT said there is nothing I can do about it. He also had tinnitus, and said his was caused from his years in the Air Force, working around jets. He told me that he just does his best to try to IGNORE it. I have to do my best to MAKE my self try to ignore it. (Good luck with that!!) Alcohol really gets it going too. There is no cure. Mine never went away, in between taking any of the above mentioned medications, but it only gets unbearably worse with some of these meds.
I have to leave the TV on at night to drown out the noise in my ears so I can go to sleep and stay asleep. I think it started years ago when I took celexa or maybe it was the serzone, or maybe it was the zoloft, I don't know. But antidepressants have certainly exacerbated it, and I have suffered with this for over 25 years!!! ARRRGGHHHHH!!! (IT DOESN'T GO AWAY).
absolutely not. Lexapro cause my tinnitus and it has ruined my life. I'm considering starting a petition since I just got laid off after 16 years due to this ringing in my ears and inability to sleep or focus for long periods of time. My tinnitus is like listening to school bell alarms and there's a fullness in my ears that makes me feel like I'm underwater. Such a terrible drug and I don't understand why the FDA would allow them to prescribe it without warning them that you could become permanently disabled.
Hi, gator! Tinnitus is an uncommon side effect of Lexapro so I doubt it would help.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.